MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PRODIGY SM STAT LNG RT 13.5MM; PRODIGY HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US PRODIGY SM STAT LNG RT 13.5MM; PRODIGY HIP STEM : HIP FEMORAL STEM
Catalog Number 152021050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Tissue Damage (2104); Test Result (2695); No Code Available (3191)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unf and medical records received.After review of medical records, the patient was complaining of hip pain, then the patient for adverse local tissue reaction of right metal-on-metal total hip arthroplasty.Operative findings reported that there is a large amount of straw-colored fluid of approximately 8 ml that was aspirated.On entry into the deep fascia, there was overall large pseudotumor formation.There is a large amount of fatty infiltrate along her posterior capsule insertions.There is loss of abductors of at least 25% of the gluteus minimus.There is a large cystic formation anterior and anterolateral along her proximal femur.There is necrotic debris in the cystic formation.When the femoral head was removed, there is a small ring of black precipitate on the cobalt chrome head.It should be noted that the stem is also cobalt.So, again significant loss of soft tissue structures with fatty infiltrate along posterior necrosis and fatty infiltrate along the abductors and a large cystic formation anteriorly with loss of abductors, quadriceps, and anterior structures.Doi: (b)(6) 2007; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODIGY SM STAT LNG RT 13.5MM
Common Device Name
PRODIGY HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9720632
Report Number1818910-2020-05123
Device Sequence Number367211
Product Code LPH
UDI-Device Identifier10603295056874
UDI-Public10603295056874
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K000207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number152021050
Device Lot NumberBE7AK1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR